Ask a Pharmacist Expert Forum
Wellbutrin 300 MG XL, accidentally cut pill in half and took for 6 days...
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Wellbutrin 300 MG XL, accidentally cut pill in half and took for 6 days

I have been on SSRI's for about four years. I switched from Paxil to Lexapro 20 mg about a year ago. About two months ago, I reduced this to 10 MG and added Wellbutrin at the advice of my doctor, because I wanted to see if it would increase my ailing libido.  First it was 150 MG SR twice a day, then to 300 MG XL. Nine days ago I started a new generic at a new pharmacy and the pill was enormous.  Foolishly, for the next six days I broke the pill in half and took both halves in one sitting (with my 10 mg lexapro at the same time.) I had terrible anxiety, nasuea, headache, heart palpitations, and felt awful in general. It wasnt until two days ago that I called my doctor and she said to stop cutting the XL in half immediately. The next day I took a Wellbutrin 150 MG SR pill I had left over, and I had a similar reaction. I have been cold turkey for two days.

For all of the days that I was cutting the 300 MG in half, I had NO erections and was unable to obtain one. I think I read that too much seratonin can kill your sexual function. Now two days after the drug has (presumably) left my system, I STILL cannot feel any sexual sensations whatsoever. I have no sex drive and my penis is so small and soft that I cant even feel it. Did i do serious damage? If not, how long until I should feel normal again after quitting the wellbutrin? I am scared that I fried my brain by essentially overdosing.
Age
:  
26
Sex
:  
Male
Weight
:  
190
Current Medications
:  
Lexapro (generic) 10 MG
Wellbutrin 300 MG XL (generic, and I have stopped taking this)
Drug Allergies
:  
Pennicillin
Medical Conditions
:  
Anxiety and Depression
Erectile Dysfunction
1500899_tn?1308762196
The dosages of medication you were taking could not cause any long term damage to your brain or other organs. When you were cutting the extended release medication in half you were getting a big dose all at once, but this would not cause any long term problems with this medication. You may be experiencing serotonin withdrawal symptoms. Antidepressants should not be stopped abruptly without consulting your physician. In most cases the doctor with prescribe a lower dosage so that you can gradually wean off of the medication. The withdrawal symptoms usually last one to two weeks.

Lack of sex drive or temporary impotence is an unfortunate side effect of antidepressant medications. If your depression is mild, positive lifestyle changes and psycotherapy may help you overcome the depression and regain your sex drive.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank